MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48412
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during an abdominal aortic aneurysm repair while using the zenith flex aaa endovascular graft bifurcated main body, that the blue trigger wire mechanism became unbonded from the trigger wire.The physician was able to grab the wire and remove it manually.The procedure was completed successfully.There were no adverse effects to the patient as a result of this occurrence.It was further explained that to release the trigger-wire the black thumb screw was removed.After that, they slid the mechanism back off the device and could see the wire originally.They put down the blue mechanism and went to loosen pin vice.When they were having difficulties in deployment, it was noticed that the mechanism was unbonded.It was noted that there was no noticeable damage to the device before use and there was no significant resistance noticed when removing the trigger wire.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation/evaluation: visual inspection of the returned product has been performed.A review of the device history record, instructions for use, manufacturing instructions, and quality control data was also conducted.A review of the device history record (dhr) was performed.The dhr for the final assembly (lot: 8914097) and delivery system subassembly (lot: sa8667500) records revealed there were zero non-conformances.Only the trigger grip of the tffb-26-82-zt was returned with biomatter present on the component.The trigger grip was used but no damage was noted.The set screw, thumb screw hub and trigger wires were not returned.The failure could not be duplicated or confirmed with the returned product.Since the device was returned without the proximal trigger wire or set screw, it is possible that the wire was not properly secured in the trigger grip.If the set-screw was not properly set, the wire could dislodge from the trigger grip resulting in the separation of the trigger grip and trigger wire when pulling the trigger grip off of the trigger shaft.This would lead to the need for forceps to remove the trigger wire.The reported information gave no evidence suggesting that the device was used incorrectly.The area representative reported that there was no noticeable damage to the device before use, the delivery system was rotated together as per the ifu and there was no significant resistance noticed when removing the trigger wire.The planning and sizing information was not available from the facility.Proximal neck angulation outside of the instructions for use (ifu) guidelines can increase the force required to release the top cap trigger wire.Since there was no significant resistance reported when removing the trigger wire or advancing the top cap, this was unlikely.Evaluation of the returned device could not duplicate this failure.From the information provided, the cause for the trigger wire separation could be from improper attachment of the set screw.Without the trigger wire and set screw, this cannot be confirmed.Based on the information available, the cause for the failure could not be established.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7694534
Report Number1820334-2018-01978
Device Sequence Number19109545
Product Code MIH
UDI-Device Identifier10827002484129
UDI-Public(01)10827002484129(17)200613(10)8914097
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Model NumberG48412
Device Catalogue NumberTFFB-26-82-ZT
Device Lot Number8914097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1